Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Amitriptyline...anyone been on it, or still taking it?

(9 Posts)
CheeryCherry Mon 15-Jun-09 21:27:02

Have been given this to help with mild depression (had PND once upon a time...that was not mild) and severe tension headaches.
Am only on 20mg at the moment but it is knocking me out, can hardly open my eyes on a morning.
Am taking them about 6.00 at night now so I can get out of bed in the morning...does this feeling wear off, or get worse as the dose increases? Feel shattered on them.
On the up side, I havent had a bad head since and I am only on week 4!
Going to bed soon so sorry if I don't reply til tommorrow.
Thanks.

oneforward20back Mon 15-Jun-09 21:30:00

It does get better but it takes time. i had a lower dose for severe migranes 5mg/ml, my side effect was a good nights sleep and a more even mood. Try speaking to doc in another month if it doesn't settle (might be possible to have a fractionally lower dose but depends on your situation)

theDreadPirateRoberts Mon 15-Jun-09 21:31:26

It's been about 20 years... but the 'clubbed over the head' feeling will wear off a bit - not completely. Also remember severely dry mouth. However, no after-effects/withdrawal iirc, so I'd prob choose them over one of the 5HTs now.

All only an opinion/fallible memory, obviously. Good that they're working on the headaches - you must be feeling brighter just for that?!

CheeryCherry Mon 15-Jun-09 21:38:16

Yes theDPR feel mass relief about the headache situation - and impressed it stopped them so quickly. I have the dry mouth too, but am drinking more which helps, and is not such a bad thing.
Have appt with Dr next week for check up.
Was told some folk take up to 100mg...they must never get out of bed!

oneforward20back Mon 15-Jun-09 22:44:59

I think different levels affect different people differently. I felt the way you do even with my low dose.

feedthegoat Mon 15-Jun-09 22:51:43

I took a low dose for 4 months to treat migraines and that feeling didn't wear off for me. I was utterly exhausted for the whole 4 months and unfortunately they didn't help with the headaches either.

I've been taking 10mg for a ad back and am very wiped out with it. But I only take it every now and then when back is bad. GP told me if I took it every day then side effects would lessen but I couldn't function/work/get DD to school.

CheeryCherry Tue 16-Jun-09 21:23:01

So, has anyone been on this long enough for sleepiness to wear off?

DidEinsteinsMum Wed 17-Jun-09 00:07:14

It did for me but it took about 6mths but other issues (such as ds' sleep condition) probably didn't help the situation.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now